Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 7:24 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 22, 2001, 8:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 230026
SVRFTW
TXC363-367-230130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT SUN APR 22 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER MINERAL WELLS AND ANOTHER SEVERE
THUNDERSTORM 15 MILES SOUTHWEST OF MINERAL WELLS...MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE WEATHERFORD
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3252 9830 3254 9812 3275 9778 3293 9777
3301 9805What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 22, 2:08 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SUN APR 22 2001 CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES... COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA TO FORM POPS FOR THIS EVENING/TONIGHT. RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR TOMORROW. FWC MOS LOOKS IN THE BALLPARK. IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE... WITH A WARMING TREND FOR THE END OF THE WEEK. 80 DFW 59/72/50/75 7100 ACT 60/74/50/75 7200 .FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.
In the hours before
Special weather statement, Apr 22, 3:23 PM CDT, 4 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN APR 22 2001 THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF NORTH TEXAS BY 9 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT. 9
Local storm report, Apr 22, 6:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0511 PM POSSUM KINGDOM LAKE TX 0.75 INCH HAIL
04/22/01 PALO_PINTO REPORTED BY SHERIFFS
OFFICE.
0543 PM 5 S JACKSBORO TX 0.88 INCH HAIL
04/22/01 JACK REPORTED BY SHERIFFS
OFFICE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| Apr 22, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 45 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 52 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 46 min |
| Apr 23, 1:20 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.